| Model Number |
ARTICULATING PROBE |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/30/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
Event or Problem Description
On 10/3/2023, it was reported by an arthrex subsidiary employee via (b)(4) that an ar-10100 articulating probe had an issue.During the surgery, the doctor was inspecting the patient's knee and was using the probe and ended up forcing it too much testing the patient's tendons, so it broke.They removed the broken tip from the patient, obtained another probe from the hospital, and were able to complete the procedure.This occurred during use in an unspecified procedure on (b)(6) 2023 with no patient harm.Additional information has been requested.On 10/24/2023, the arthrex subsidiary employee provided the following information via email: this occurred during an acl with meniscus suture procedure.There was no delay in the surgery, as other material was available.
Additional Manufacturer Narrative
The complaint is confirmed based on the customer provided photo, which shows the distal end of the shaft was broken.However, without the return of the device for physical evaluation, the most likely cause of this failure is attributed to wear and tear damage incurred over repeated usage.